Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Coming off depression medication

I am trying to come off my anti-depression medication as I feel that it is doing more harm than good. I have been taking depocote and mirtazapine for about 3 years. I have stopped taking the depocote 5 days ago and feel a bit strange. I am feeling more alive now than I have done for some time, I assume due to the fact that depocote suppresses the highs of manic depression. I need to ask advice as to whether I am doing this the right way. I know sudden withdrawal of any long term drug is not a good idea but I just want this stuff out of my system.
I am still taking the mirtazapine for now but hope to start reducing and then stopping this within the next 4 weeks.
Am I trying to do this too quickly? Should I plan more time to reduce gradually?

Any suggestions most welcome.
3 Responses
Avatar universal
you've already answered your question.  Always taper, and under a psychiatrist's care.
1192491 tn?1265035429
You are a brave person getting off your mood stabilizer.  I would certainly let my p-doc know what is going on so he can monitor you.  I would keep some of the mood stabilizers around in case you start going into an episode.
Avatar universal
...yes, and also, you can visit the Bipolar Community Forum (also on MedWell) and share your experiences with the posters there also.

I'm so glad you're on the mend.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.